Alert archive / New Jersey / Special Marine Warnings in 2006

Special Marine Warning 28, NWS Philadelphia/Mount Holly

June 1, 2006

NWS Philadelphia/Mount Holly issued this special marine warning at Jun 1, 2006, 8:49 PM EDT. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2006, 8:49 PM EDT (00:49 UTC)
Expired
Jun 1, 2006, 10:45 PM EDT
In force
116 min
Issued by
NWS Philadelphia/Mount Holly
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jun 1, 4:00 PM EDT, 4 hours 49 minutes earlier.

Area forecast discussion, Jun 1, 4:00 PM EDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
400 PM EDT THU JUN 1 2006

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
WEATHER CONDITIONS ARE FORECAST TO DETERIORATE THIS EVENING AND
PERSIST INTO THE WEEKEND, AS A SIGNIFICANT PATTERN CHANGE IS TAKING
PLACE. A BROAD WEST-SOUTHWEST FLOW ALOFT HAS BROUGHT, AND WILL
CONTINUE TO ACCENTUATE, INCREASED PRECIPITABLE WATER VALUES THROUGH
A DEEP LAYER. BOTH THE GFS AND THE PARALLEL NAM FORECAST THE UPPER
TROUGHING TO OUR WEST TO EVOLVE INTO A CLOSED LOW OVER THE LOWER
OHIO AND TENNESSEE VALLEYS LATER IN THE WEEKEND AND INTO EARLY NEXT
WEEK. FOR THE SHORT TERM, THIS SHOULD CAUSE PERIODIC WAVES TO EJECT
EAST-NORTHEASTWARD OVER OUR AREA. THIS HAS ALREADY STARTED, AS
AFTERNOON CONVECTION OVER OUR NORTHERN AREA HAS BUILT TO NEAR-SEVERE
LEVELS, AND EVEN TO SEVERE LEVELS FOR A COUPLE OF CELLS, THE LARGEST
SURFACE WAVE APPEARS TO MOVE OFF THE COAST FRIDAY NIGHT INTO
SATURDAY. THUS, WE LOOK FOR A 36 TO 48 HOUR PERIOD OF ENHANCED
SHOWER AND THUNDERSTORM ACTIVITY, MODULATED BY DIURNAL EFFECTS.

HYDROLOGIC FACTORS ARE DISCUSSED IN A SEPARATE SECTION BELOW.

MORE CLOUDS AND PRECIPITATION SHOULD KEEP DAYTIME TEMPERATURES FROM
REACHING THE HIGH LEVELS OF TODAY. THERE DID SEEM TO BE SOMEWHAT OF
A SPREAD TO THE MOS GUIDANCE VALUES, ESPECIALLY ON MAXIMUMS, SO A
BLEND OF MAV AND MET GUIDANCE WAS USED.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
MORE STABLE CONDITIONS ARE FORECAST THROUGH THE EXTENDED PERIOD,
ALTHOUGH CONFIDENCE IS FAIRLY LOW DUE TO THE GFS FORECAST OF THE
UPPER LOW CLOSING OFF OVER THE CENTRAL APPALACHIANS AND DRIFTING TO
THE COAST TOWARD THE END OF THE FORECAST. LOW LEVEL CONVERGENCE
SEEMS TO BE SLIGHTLY OFFSHORE, SO SENSIBLE WEATHER IN OUR AREA WAS
SHADED TOWARD THE DRIER HPC GUIDANCE FOR NOW, WITH THE EXCEPTION OF
THURSDAY AS THE UPPER TROUGH ROTATES PAST THE AREA.

A MILD TO MODERATELY-WARM AND HUMID PERIOD IS SHAPING UP, WITH
TEMPERATURES NEAR OR SLIGHTLY ABOVE CLIMATOLOGICAL NORMALS, AS HPC
GUIDANCE INDICATES.

&&

.AVIATION...
VFR CONDITIONS GENERALLY PREVAIL EXCEPT IN ANY TSTMS THAT HAVE
POPPED UP AND IN THEM, IFR CONDITIONS ARE LIKELY ALONG WITH HEAVY
RAIN AND PSBLY SOME STRONG GUSTY WINDS. MORE WIDESPREAD TSTMS SHOULD
DEVELOP BY 00Z, ESPECIALLY AT THE ABE/RDG TAF SITES, BUT THESE TSTMS
COULD AFFECT TAFS AS FAR S AS ILG/PHL/PNE/TTN.

AFTER THE EVENING CONVECTION DISSIPATES, 1-2 THSD FT CIGS ARE
EXPECTED WITH 3-5 MI VSBY BUT BY MORNING CIGS ARE FORECAST TO DROP
BELOW 1 THSD FT AND VSBY TO 1 MI, LOCALLY LOWER IN FOG.

&&

.MARINE...
THE MRNG LOW CLOUDS AND FOG DISSIPATED BY AFTN. A SEABREEZE FORMED
AND ALLOWED SOME TSTMS TO DEVELOP OVER SRN DE AND SOME OF THESE HAVE
AFFECTED THE DEL BAY AND NEARBY OCEAN COASTAL WATERS. A SOUTH TO SW
FLOW WILL CONTINUE UNTIL A COLD FRONT MOVES THROUGH EARLY SAT
MORNING. ALTHOUGH SOME TSTMS ARE POSSIBLE TNGT, THE BETTER CHANCE IS
DURING FRIDAY AFTERNOON AND NIGHT. WINDS CAN BE STRONG AND GUSTY IN
ANY TSTMS. SOME SHOWERS OR TSTMS COULD LINGER INTO SATURDAY THEN
BEHIND THE FRONT IT SHOULD DRY OUT AS WINDS BECOME NORTHERLY.

SEAS WILL GRADUALLY INCREASE TO 3 TO 5 FT ON THE OCEAN FRIDAY NIGHT
AND THEN REMAIN AT OR JUST BELOW SCA CRITERIA ON THE OCEAN THROUGH
THE WEEKEND.

&&

.HYDROLOGY...
HPC IS LOOKING FOR 1/2 TO 1 INCH OF RAIN FOR THE FIRST PART OF THE
SHORT TERM PERIOD, AND THIS IS ACCEPTED FOR GENERAL AMOUNTS. FOR DAY
2, AMOUNTS MAY BE SIMILAR OR SLIGHTLY HIGHER. THESE WIDESPREAD
AMOUNTS SHOULD NOT CAUSE ANY RIVERINE FLOODING, AS WE HAVE BEEN DRY
LATELY. THIS IS BORNE OUT BY THE THREE HOUR FLASH FLOOD GUIDANCE
AMOUNTS, WHICH ARE 3.5 INCHES OR HIGHER. AND, ALTHOUGH THE SHOWERY
NATURE OF THE PRECIPITATION COULD CAUSE LOCALIZED HIGH AMOUNTS, THE
ANTECEDENT CONDITIONS ARE NOT SUPPORTIVE OF A WATCH. THIS COULD
CHANGE IF SOME AREAS RECEIVE HIGH AMOUNTS DURING THE FIRST PART OF
THE SHORT-TERM FORECAST PERIOD, AND A WATCH MAY BE NEEDED AT SOME
POINT. BUT FOR NOW, THE DECISION WAS MADE TO HOLD OFF ON A FLASH
FLOOD WATCH AT THIS TIME FOR TONIGHT THROUGH FRIDAY NIGHT. HOWEVER,
WE ARE PLANNING TO ISSUE A SPECIAL WEATHER STATEMENT (LATER ON THIS
EVENING, AFTER THE AFTERNOON HUBBUB OF WARNINGS AND FORECASTS MOVES
THROUGH THE SYSTEM AND SUBSIDES). THIS WILL BE TO CALL ATTENTION TO
LOCALIZED EXCESSIVE AMOUNTS DURING THE NEXT 48 HOURS, WHICH WILL
CAUSE SPOTTY ROAD AND URBAN FLOODING. THE GREATEST THREAT IS
EXPECTED TO BE OVER THE NORTHERN TWO-THIRDS OF OUR SERVICE AREA,
WITHIN THE BEST ZONE OF LOW-LEVEL CONVERGENCE PHASING WITH UPPER
LEVEL DYNAMICS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SHORT TERM/LONG TERM/HYDROLOGY.../
AVIATION/MARINE...STAUBER
Hazardous weather outlook, Jun 1, 12:05 PM EDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1205 PM EDT THU JUN 1 2006

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-
016>027-PAZ060-067-068-070-071-021115-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BERKS-CHESTER-MONTGOMERY-
DELAWARE-PHILADELPHIA-
1205 PM EDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY
TONIGHT. SOME OF THESE THUNDERSTORMS COULD HAVE STRONG GUSTY WINDS
AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY,
IN THE AREA GENERALLY SOUTH OF TRENTON, NEW JERSEY. A SLOW MOVING
COLD FRONT WILL MOVE ACROSS THE REGION ON FRIDAY. SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG AND IN ADVANCE OF THE FRONT. SOME
OF THE THUNDERSTORMS COULD BECOME SEVERE, ESPECIALLY FRIDAY
AFTERNOON AND EVENING. AT THIS TIME, STRONG WINDS APPEAR TO BE THE
MAIN THREAT. HOWEVER, SEVERAL FACTORS, INCLUDING DAYTIME CLOUD
COVER COULD END UP INHIBITING THUNDERSTORM POTENTIAL. THE
SITUATION WILL CONTINUE TO BE MONITORED.

ALSO, HEAVY RAIN FROM ANY THUNDERSTORMS COULD CAUSE
SOME LOCALIZED FLOODING, BUT ANY FLOODING IS NOT EXPECTED TO BE
WIDESPREAD AT THIS TIME. HOWEVER, SEVERAL FACTORS, INCLUDING
DAYTIME CLOUD COVER COULD END UP INHIBITING THUNDERSTORM
POTENTIAL. THE SITUATION WILL CONTINUE TO BE MONITORED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND POSSIBLY
AGAIN FRIDAY AFTERNOON OR EVENING.

NJZ001-007>010-012-015-PAZ054-055-061-062-069-021115-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-LEHIGH-NORTHAMPTON-BUCKS-
1205 PM EDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
SPC HAS PLACE PARTS OF NORTHEAST PENNSYLVANIA AND NORTHERN NEW
JERSEY UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. ALSO,
TORRENTIAL DOWNPOURS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY,
IN THE AREA GENERALLY SOUTH OF TRENTON, NEW JERSEY. A SLOW MOVING
COLD FRONT WILL MOVE ACROSS THE REGION ON FRIDAY. SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG AND IN ADVANCE OF THE FRONT. SOME
OF THE THUNDERSTORMS COULD BECOME SEVERE, ESPECIALLY FRIDAY
AFTERNOON AND EVENING. AT THIS TIME, STRONG WINDS APPEAR TO BE THE
MAIN THREAT. HOWEVER, SEVERAL FACTORS, INCLUDING DAYTIME CLOUD
COVER COULD END UP INHIBITING THUNDERSTORM POTENTIAL. THE
SITUATION WILL CONTINUE TO BE MONITORED.

ALSO, HEAVY RAIN FROM ANY THUNDERSTORMS COULD CAUSE
SOME LOCALIZED FLOODING, BUT ANY FLOODING IS NOT EXPECTED TO BE
WIDESPREAD AT THIS TIME. HOWEVER, SEVERAL FACTORS, INCLUDING
DAYTIME CLOUD COVER COULD END UP INHIBITING THUNDERSTORM
POTENTIAL. THE SITUATION WILL CONTINUE TO BE MONITORED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND POSSIBLY
AGAIN FRIDAY AFTERNOON OR EVENING.

STAUBER

In the hours before

Special weather statement, Jun 1, 5:53 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
553 PM EDT THU JUN 1 2006

DEZ001-MDZ008-PAZ067>071-020000-
NEW CASTLE-CECIL-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA
553 PM EDT THU JUN 1 2006

STRONG THUNDERSTORMS WILL MOVE INTO THE AREA DURING THE EVENING HOURS.
DANGEROUS CLOUD TO GROUND LIGHTNING, STRONG GUSTY WINDS, AND SMALL
HAIL MAY BE POSSIBLE WITH THESE THUNDERSTORMS. HEAVY DOWNPOURS
WILL ALSO ACCOMPANY THESE STORMS, SO USE CAUTION WHILE DRIVING.

ROBERTSON/HELMETAG
Local storm report, Jun 1, 6:39 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
639 PM EDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     BALLY                   40.40N 75.59W
06/01/2006                   BERKS              PA   EMERGENCY MNGR

            WIRES DOWN.

0615 PM     TSTM WND DMG     5 SW BECHTELSVILLE      40.32N 75.70W
06/01/2006                   BERKS              PA   EMERGENCY MNGR

            WIRES DOWN.

&&

DELISI
Local storm report, Jun 1, 6:59 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
659 PM EDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     TSTM WND GST     PERKASIE                40.37N 75.29W
06/01/2006  M58 MPH          BUCKS              PA   TRAINED SPOTTER

            MEASURED BY A HAND HELD ANEMOMETER

&&

DELISI
Local storm report, Jun 1, 7:05 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
705 PM EDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND DMG     10 S KENILWORTH         40.08N 75.64W
06/01/2006                   CHESTER            PA   EMERGENCY MNGR

            TREES DOWN IN SOUTH COVENTRY TOWNSHIP

&&

DELISI
Special weather statement, Jun 1, 7:50 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
750 PM EDT THU JUN 1 2006

NJZ012>014-020200-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-
INCLUDING THE CITIES OF...NEW BRUNSWICK...FREEHOLD...SANDY HOOK
750 PM EDT THU JUN 1 2006

AN AREA OF THUNDERSTORMS FROM NORTH OF NEW YORK CITY TO NORTH OF TRENTON
WILL MOVE ACROSS THE REGION THIS EVENING. SOME OF THE THUNDERSTORMS
MAY BE ACCOMPANIED BY STRONG GUSTY WINDS, SMALL HAIL, VERY HEAVY
RAIN, AND DANGEROUS CLOUD TO GROUND LIGHTNING.

RPW
Special weather statement, Jun 1, 8:03 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
803 PM EDT THU JUN 1 2006

MDZ008-012-015-019-020-020215-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
INCLUDING THE CITIES OF...ELKTON...CHESTERTOWN...CENTREVILLE...
EASTON...DENTON
803 PM EDT THU JUN 1 2006

A LINE OF SHOWERS AND THUNDERSTORMS WERE MOVING WEST TO EAST
ACROSS THE NORTHERN CHESAPEAKE BAY AT 8 PM. SOME OF THESE
THUNDERSTORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND STRONG
WINDS. AS THESE STORMS CROSS THE UPPER EASTERN SHORE DURING THE
LATE EVENING HOURS...HEAVY RAIN...GUSTY WINDS...AND FREQUENT
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. SMALL HAIL IS ALSO
POSSIBLE. PONDING OF WATER IN AREAS OF POOR DRAINAGE IS ALSO POSSIBLE.

JJM

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:28 PM EDTSevere Thunderstorm WarningPHIMonmouth47 min
Jun 1, 8:56 PM EDTSevere Thunderstorm WarningPHISalem34 min
Jun 1, 8:59 PM EDTSpecial Marine WarningPHI91 min
Jun 1, 9:08 PM EDTSevere Thunderstorm WarningPHIGloucester52 min
Jun 1, 9:21 PM EDTSevere Thunderstorm WarningPHIBurlington69 min
Jun 1, 9:39 PM EDTSevere Thunderstorm WarningPHICamden66 min
Jun 2, 12:02 PM EDTFlash Flood WatchPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 6 more17 hr
Jun 2, 1:59 PM EDTSpecial Marine WarningPHI91 min
Jun 2, 7:52 PM EDTSevere Thunderstorm WarningPHIBurlington38 min
Jun 2, 3:09 PM EDTSevere Thunderstorm WarningPHIChester, Delaware51 min
Jun 1, 8:10 PM EDTSevere Thunderstorm WarningPHICecil35 min
Jun 1, 11:41 PM EDTSevere Thunderstorm WarningPHICaroline49 min

Nearby

Special Marine Warnings in New Jersey, 2006Every special marine warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.